MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PERFIX LIGHT PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PERFIX LIGHT PLUG; SURGICAL MESH
Catalog Number 0117060
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976)
Health Effect - Clinical Codes Hernia (2240); Injury (2348); Disability (2371)
Date of Event 02/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol perfix light plug device may have caused or contributed to the reported event.To date no medical records have been provided.The attorney alleges the patient underwent an additional surgery for recurrent hernia and to remove the device.The device was explanted and was found to be thickened, flattened and contracted.Recurrence is a known inherent risk of surgery and is listed in the instructions-for-use a possible complication.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Based on the limited information provided at this time, no conclusions can be made.Should additional information be provided a supplemental emdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2015: the patient underwent right inguinal hernia repair.A perfix light plug was implanted in patient during this repair.On (b)(6) 2018: the patient underwent a recurrent hernia operation due to right groin pain.The physician noted, ¿palpation demonstrated an additional foreign body consistent with a potential plug of mesh.It was thickened, flattened, contracted.¿ ni/ni/ni: the patient continues to suffer complications related to the perfix light plug.The perfix light plug implanted in patient failed to reasonably perform as intended.The perfix light plug caused serious injury and had to be surgically removed via invasive surgery, and necessitated additional invasive surgery to repair the hernia that the perfix light plug was initially implanted to treat.The patient has been injured, sustained severe and permanent pain, suffering, anxiety, depression, disability, impairment.

Brand Name
PERFIX LIGHT PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7962577
Report Number1213643-2018-03540
Device Sequence Number10813488
Product Code FTL
UDI-Device Identifier00801741030956
UDI-Public(01)00801741030956
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K092032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Catalogue Number0117060
Device Lot NumberHUZC0195
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2018
Initial Report FDA Received Date10/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;